Tropical Storm, Culebra
- When
- August 2, 6:04 AM AST to 8:00 PM AST
- Where
- Culebra forecast zone
- Reported by
- Mesonet
Station DW1296 at Ensenada Bay in Culebra reported a wind gust of 49 mph.
S. Virgin Islands August 2, 2014.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Tropical Storm Bertha affected Puerto Rico and the U.S. Virgin Islands August 2, 2014.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 2, 4:40 AM AST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
440 AM AST SAT AUG 2 2014
.SYNOPSIS...TS BERTHA EXPECTED TO PASS NEAR CABO ROJO LATE TODAY.
UPPER LEVEL RIDGE WILL CONTINUE TO BUILD THROUGH TUE. TUTT
EXPECTED TO BECOME DOMINANT WX FEATURE MID WEEK ON.
&&
.DISCUSSION...BERTHA WILL CONTINUE TO RACE WNW AROUND 22 MPH NEXT
12 HRS PASSING NEAR CABO ROJO LATE TODAY. STILL LOOKS LIKE A 3-6
HR PERIOD OF STRONG WINDS AND HEAVY RAINS OVR PR WITH THE HIGHEST
RAINFALL ACCUMULATIONS OF 3 TO 6 INCHES OVR ERN PR. OVR THE WRN
HALF OF PR RAINFALL TOTALS WILL BE SIGNIFICANTLY LESS IN THE 1 TO
3 INCH RANGE. GUSTS TO 50 MPH POSSIBLE IN STRONG CONVECTION.
BERTHA MOVES QUICKLY NW OF THE AREA TONIGHT WITH SHOWERS AND WINDS
DIMINISHING QUICKLY AFTER MIDNIGHT TONIGHT. THE HI-RES WRF NMM
SHOWS NOTHING AFTER 03Z SUN.
DRY WEATHER EXPECTED TO ESTABLISH QUICKLY ON SUN UNDER STRONG
SUBSIDENCE AND STRENGTHENING UPPER LEVEL RIDGE. OVERALL...VERY DRY
CONDITIONS EXPECTED MUCH OF NEXT WEEK.
&&
.AVIATION...GUSTS TO TROPICAL STORM FORCE LIKELY IN HEAVY
CONVECTION. WINDS SHIFT TO THE SOUTHEAST BY NOON AT MOST TAF
LOCATIONS. IFR CONDITIONS LIKELY IN HEAVY CONVECTION. WINDS
DIMINISH RAPIDLY AFTER SUNSET. VFR CONDITIONS EXPECTED AFTER 03Z
SUN EVERYWHERE.
&&
.MARINE...SUSTAINED WINDS 25-30 KT WITH GUSTS TO 45 KT EXPECTED AS
BERTHA TRACKS ACROSS THE CARIBBEAN COASTAL WATERS. SEAS BUILDING
9-11 FT AS SEEN ON BUOY 42060 SE OF ST. CROIX
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 82 78 88 81 / 100 70 0 20
STT 80 79 89 81 / 100 70 0 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...TROPICAL STORM WARNING FOR CENTRAL INTERIOR-CULEBRA-EASTERN
INTERIOR-MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-
NORTHWEST-PONCE AND VICINITY-SAN JUAN AND VICINITY-
SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
VI...TROPICAL STORM WARNING FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
ISLANDS.
COASTAL WATERS...
&&
64/64SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 203 AM AST SAT AUG 2 2014 VIC010-020700- SAINT CROIX VI- 203 AM AST SAT AUG 2 2014 ....TROPICAL STORM WARNING IN EFFECT... AT 156 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 30 MILES EAST SOUTHEAST OF THE CHRISTIANSTED AIRPORT MOVING WEST AT 40 MPH. THIS THUNDERSTORM WILL REACH THE SOUTHEAST COAST OF SAINT CROIX AROUND 238 AM AST. WIND GUSTS OF 50 TO 60 MPH CAN BE EXPECTED WITH THIS STORM AS WELL AS INTENSE LIGHTNING. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
The San Juan radar (TJUA), 13 km away, was scanning. The volume nearest the first event began at 15:27 UTC.
6 tropical storm, 5 heavy rain, 3 flash flood, 2 flood. Local standard time, as filed.
Station DW1296 at Ensenada Bay in Culebra reported a wind gust of 49 mph.
Collapsed of a section of road PR-174, Km 17 between Aguas Buenas and Bayamon.
Observer PR-CG-2 measured 1.05 inches between 7 am and 12 noon AST.
Power pole downed and blocking road in Barrio Cerro Gordo, sector Los Velazquez near intersection with road PR-912.
A creek was reported out of its banks in Barrio Pino.
Tree downed at Eleanor Roosevelt avenue in Hato Rey, affecting power lines.
Branches downed on road PR-10 from Ponce to Adjuntas.
Cooperative Observer measured 1.43 inches in 45 minutes between 230 pm AST and 315 pm AST.
Branches downed and partial collapse of road PR-191 towards El Yunque National Park.
Rio Grande de Arecibo was reported out of its banks at Guaonico sector between road PR-10 and PR-123. Road was closed.
Flooding was reported at Urbanization Cabrera.
Road PR-111 Km, 4.8 At Barrio Caguana one line coplased.
Power lines downed at road PR-152, Km 1.6 in the municipality of Barranquitas.
Mudslide was reported at Barrio Berenjales at road PR-143 in Orocovis.
Urban flooding was reported at Barrio Trastalleres near University of Puerto Rico in Mayaguez a road was flooded.
Urban flooding was reported at Parque El Nuevo Milenio near Narrio Guanajibo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2014Every state in 2014This day in weather historyWarnings in Puerto Rico, August 2014The 2014 hurricane season
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537950, 537953, 537954, 537955, 537956, 537957, 537958, 538538, 538539, 538540, 538542, 538811, 538908, 538913, 538914, 539326.